Alert archive / West Virginia / Wind Advisories in 2006
Wind Advisory 9, NWS Charleston, WV
NWS Charleston, WV issued this wind advisory at Nov 30, 2006, 3:28 PM EST for 4 states. It took effect at Dec 1, 2006, 5:06 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2006, 3:28 PM EST (20:28 UTC)
- In effect from
- Dec 1, 2006, 5:06 AM EST
- Expired
- Dec 1, 2006, 5:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Charleston, WV
All 38 counties
Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Buchanan County, VA, Dickenson County, VA, Barbour County, WV, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, McDowell County, WV, Mingo County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 31 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.5 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 543 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KRLX 302028 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 328 PM EST THU NOV 30 2006 KYZ101>103-105-OHZ083-085>087-WVZ005>011-013>020-024>032-039-040- 010430- /O.NEW.KRLX.WI.Y.0009.061201T1100Z-061201T2200Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-MEIGS-GALLIA- LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER- LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO- LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR- BARBOUR- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...JACKSON...WELLSTON...OAK HILL... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO... WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD... RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT... PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK... HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH... GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON... LOGAN...CHAPMANVILLE...MAN...MADISON...CLAY...SUTTON...GASSAWAY... BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT... GRAFTON...BUCKHANNON...PHILIPPI...BELINGTON 328 PM EST THU NOV 30 2006 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 5 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 5 PM EST FRIDAY. A STRONG COLD FRONT WILL PASS ON FRIDAY. THE STRONGEST WIND GUSTS WILL BE ALONG...AND BEHIND THE FRONT. A WIND ADVISORY MEANS THAT WINDS COULD GUST INTO THE 40 TO 50 MPH RANGE. PREPARATIONS SHOULD BE MADE TO SECURE LOOSE OUTDOOR ITEMS... INCLUDING HOLIDAY DECORATIONS. WINDS MAY CAUSE CROSS WINDS...MAKING DRIVING MORE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ OHZ066-067-075-076-084-010430- /O.EXA.KRLX.HW.A.0001.061201T1200Z-061201T2300Z/ PERRY-MORGAN-ATHENS-WASHINGTON-VINTON- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...MCARTHUR...HAMDEN 328 PM EST THU NOV 30 2006 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON. A LOW PRESSURE STORM WILL LIFT THROUGH OHIO FRIDAY MORNING. IN ITS WAKE... MUCH COLD AIR WILL BE BLOW INTO SOUTHEAST OHIO DURING THE LATE MORNING AND AFTERNOON. THE FRONT MAY BE ATTENDED BY A BRIEF SQUALL LINE OF SHOWERS AND THUNDERSTORMS...WHICH COULD CONTAIN DAMAGING WINDS IN EXCESS OF 60 MPH. ADDITIONALLY...WINDS WILL SHIFT TO THE SOUTHWEST BEHIND THE FRONT AND REMAIN STRONG AND GUSTY THROUGH FRIDAY AFTERNOON...BEFORE SUBSIDING FRIDAY EVENING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. THIS COULD CAUSE SOME STRUCTURAL DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. PREPARATIONS SHOULD BE MADE TO SECURE LOOSE OUTDOOR ITEMS... INCLUDING HOLIDAY DECORATIONS. CONSTRUCTIONS SITES ARE ALSO VULNERABLE LOCATIONS. TRAVEL COULD BE CHALLENGING AT TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ VAZ003-004-WVZ033-034-010430- /O.CON.KRLX.HW.A.0001.061201T0900Z-061201T2300Z/ DICKENSON-BUCHANAN-MCDOWELL-WYOMING- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH... GARY...WAR...MULLENS...OCEANA...PINEVILLE 328 PM EST THU NOV 30 2006 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON. SOUTHERLY WINDS WILL INCREASE AND BECOME GUSTY AHEAD OF A STRONG COLD FRONT LATE TONIGHT. THE FRONT WILL THEN QUICKLY PASS THROUGH FRIDAY MORNING...ATTENDED BY A BRIEF SQUALL LINE OF SHOWERS AND THUNDERSTORMS...WHICH COULD CONTAIN DAMAGING WINDS IN EXCESS OF 60 MPH. ADDITIONALLY...WINDS WILL SHIFT TO THE SOUTHWEST BEHIND THE FRONT AND REMAIN STRONG AND GUSTY THROUGH FRIDAY AFTERNOON...BEFORE SUBSIDING BY FRIDAY EVENING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. THIS COULD SOME STRUCTURAL DAMAGE. PREPARATIONS SHOULD BE MADE TO SECURE LOOSE OUTDOOR ITEMS... INCLUDING HOLIDAY DECORATIONS. CONSTRUCTION SITES ARE ALSO VULNERABLE. TRAVEL COULD BE CHALLENGING AT TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ WVZ035>038-046-047-010430- /O.CON.KRLX.HW.A.0001.061201T1200Z-061201T2300Z/ RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... MARLINTON...ELKINS 328 PM EST THU NOV 30 2006 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON. SOUTHERLY WINDS WILL INCREASE AND BECOME GUSTY AHEAD OF A STRONG COLD FRONT EARLY FRIDAY MORNING. THE FRONT WILL SWEEP THROUGH... DURING THE LATE MORNING AND EARLY AFTERNOON HOURS ON FRIDAY. THE FRONT MAY BE ATTENDED BY A BRIEF SQUALL LINE OF SHOWERS AND THUNDERSTORMS...WHICH COULD CONTAIN DAMAGING WINDS IN EXCESS OF 60 MPH. ADDITIONALLY...WINDS WILL SHIFT TO THE SOUTHWEST BEHIND THE FRONT AND REMAIN STRONG AND GUSTY THROUGH FRIDAY AFTERNOON...BEFORE SUBSIDING FRIDAY EVENING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. THIS COULD CAUSE SOME STRUCTURAL DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. PREPARATIONS SHOULD BE MADE TO SECURE LOOSE OUTDOOR ITEMS... INCLUDING HOLIDAY DECORATIONS. CONSTRUCTIONS SITES ARE ALSO VULNERABLE LOCATIONS. TRAVEL COULD BE CHALLENGING AT TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ KTB
3 follow-up statements
000 WWUS71 KRLX 010351 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1051 PM EST THU NOV 30 2006 KYZ101>103-105-OHZ083-085>087-WVZ005>011-013>020-024>032-039-040- 011200- /O.CON.KRLX.WI.Y.0009.061201T1100Z-061201T2200Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-MEIGS-GALLIA- LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER- LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO- LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR- BARBOUR- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...JACKSON...WELLSTON...OAK HILL... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO... WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD... RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT... PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK... HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH... GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON... LOGAN...CHAPMANVILLE...MAN...MADISON...CLAY...SUTTON...GASSAWAY... BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT... GRAFTON...BUCKHANNON...PHILIPPI...BELINGTON 1051 PM EST THU NOV 30 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 5 PM EST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 5 PM EST FRIDAY. A STRONG COLD FRONT WILL PASS ON FRIDAY. THE STRONGEST WIND GUSTS WILL BE ALONG...AND BEHIND THE FRONT. A WIND ADVISORY MEANS THAT WINDS COULD GUST INTO THE 40 TO 50 MPH RANGE. PREPARATIONS SHOULD BE MADE TO SECURE LOOSE OUTDOOR ITEMS... INCLUDING HOLIDAY DECORATIONS. WINDS MAY CAUSE CROSS WINDS...MAKING DRIVING MORE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ VAZ003-004-WVZ033-034-011200- /O.CON.KRLX.HW.A.0001.061201T0900Z-061201T2300Z/ DICKENSON-BUCHANAN-MCDOWELL-WYOMING- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH... GARY...WAR...MULLENS...OCEANA...PINEVILLE 1051 PM EST THU NOV 30 2006 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 4 AM EST FRIDAY THROUGH FRIDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM 4 AM EST FRIDAY THROUGH FRIDAY AFTERNOON. SOUTHERLY WINDS WILL INCREASE AND BECOME GUSTY AHEAD OF A STRONG COLD FRONT LATE TONIGHT. THE FRONT WILL THEN QUICKLY PASS THROUGH FRIDAY MORNING...ATTENDED BY A BRIEF SQUALL LINE OF SHOWERS AND THUNDERSTORMS...WHICH COULD CONTAIN DAMAGING WINDS IN EXCESS OF 60 MPH. ADDITIONALLY...WINDS WILL SHIFT TO THE SOUTHWEST BEHIND THE FRONT AND REMAIN STRONG AND GUSTY THROUGH FRIDAY AFTERNOON...BEFORE SUBSIDING BY FRIDAY EVENING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. THIS COULD CAUSE SOME STRUCTURAL DAMAGE. PREPARATIONS SHOULD BE MADE TO SECURE LOOSE OUTDOOR ITEMS... INCLUDING HOLIDAY DECORATIONS. CONSTRUCTION SITES ARE ALSO VULNERABLE. TRAVEL COULD BE CHALLENGING AT TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ OHZ066-067-075-076-084-WVZ035>038-046-047-011200- /O.CON.KRLX.HW.A.0001.061201T1200Z-061201T2300Z/ PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-RALEIGH-FAYETTE-NICHOLAS- WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...MCARTHUR...HAMDEN...BECKLEY...OAK HILL...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... MARLINTON...ELKINS 1051 PM EST THU NOV 30 2006 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 7 AM EST FRIDAY THROUGH FRIDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM 7 AM EST FRIDAY THROUGH FRIDAY AFTERNOON. A LOW PRESSURE STORM WILL LIFT THROUGH OHIO FRIDAY MORNING. IN ITS WAKE... MUCH COLD AIR WILL BE BLOW INTO SOUTHEAST OHIO DURING THE LATE MORNING AND AFTERNOON. THE FRONT MAY BE ATTENDED BY A BRIEF SQUALL LINE OF SHOWERS AND THUNDERSTORMS...WHICH COULD CONTAIN DAMAGING WINDS IN EXCESS OF 60 MPH. ADDITIONALLY...WINDS WILL SHIFT TO THE SOUTHWEST BEHIND THE FRONT AND REMAIN STRONG AND GUSTY THROUGH FRIDAY AFTERNOON...BEFORE SUBSIDING FRIDAY EVENING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. THIS COULD CAUSE SOME STRUCTURAL DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. PREPARATIONS SHOULD BE MADE TO SECURE LOOSE OUTDOOR ITEMS... INCLUDING HOLIDAY DECORATIONS. CONSTRUCTIONS SITES ARE ALSO VULNERABLE LOCATIONS. TRAVEL COULD BE CHALLENGING AT TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$
000 WWUS71 KRLX 011006 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 506 AM EST FRI DEC 1 2006 OHZ083-085-WVZ009>011-017-019-020-030>032-039-040-011815- /O.UPG.KRLX.WI.Y.0009.061201T1100Z-061201T2200Z/ /O.NEW.KRLX.HW.W.0001.061201T1200Z-061201T2200Z/ JACKSON OH-MEIGS-WOOD-PLEASANTS-TYLER-WIRT-RITCHIE-DODDRIDGE- LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR- INCLUDING THE CITIES OF...JACKSON...WELLSTON...OAK HILL... POMEROY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT... PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...ELIZABETH... HARRISVILLE...PENNSBORO...WEST UNION...WESTON...CLARKSBURG... BRIDGEPORT...GRAFTON...BUCKHANNON...PHILIPPI...BELINGTON 506 AM EST FRI DEC 1 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH THE OHIO VALLEY TODAY...PUSHING A STRONG COLD FRONT ACROSS THE FORECAST AREA. ALONG AND BEHIND THIS COLD FRONT...VERY STRONG WIND GUST OF 50 TO 60 MPH ARE POSSIBLE...AS MUCH COLDER AIR PUSHES INTO THE REGION. ANY HOLIDAY DECORATIONS THAT COULD BE DAMAGED BY THESE TYPES OF WINDS SHOULD BE SECURED...AS WELL ANY OTHER OUTDOOR ITEMS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ OHZ066-067-075-076-084-WVZ038-046-047-011815- /O.UPG.KRLX.HW.A.0001.061201T1200Z-061201T2300Z/ /O.NEW.KRLX.HW.W.0001.061201T1200Z-061201T2200Z/ PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...MCARTHUR...HAMDEN...WEBSTER SPRINGS...MARLINTON...ELKINS 506 AM EST FRI DEC 1 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH THE OHIO VALLEY TODAY...PUSHING A STRONG COLD FRONT ACROSS THE FORECAST AREA. ALONG AND BEHIND THIS COLD FRONT...VERY STRONG WIND GUST OF 50 TO 60 MPH ARE POSSIBLE...AS MUCH COLDER AIR PUSHES INTO THE REGION. ANY HOLIDAY DECORATIONS THAT COULD BE DAMAGED BY THESE TYPES OF WINDS SHOULD BE SECURED...AS WELL ANY OTHER OUTDOOR ITEMS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ WVZ035>037-011815- /O.UPG.KRLX.HW.A.0001.061201T1200Z-061201T2300Z/ /O.EXB.KRLX.WI.Y.0009.061201T1200Z-061201T2200Z/ RALEIGH-FAYETTE-NICHOLAS- INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE 506 AM EST FRI DEC 1 2006 ...WIND ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH THE OHIO VALLEY TODAY...PUSHING A STRONG COLD FRONT ACROSS THE FORECAST AREA. ALONG AND BEHIND THIS COLD FRONT...VERY STRONG WIND GUST OF 40 TO 50 MPH ARE POSSIBLE...AS MUCH COLDER AIR PUSHES INTO THE REGION. WINDS GUST COULD BE STRONG ALONG THE RIDGE LINES...ESPECIALLY THOSE ABOVE 2500 FT. ANY HOLIDAY DECORATIONS THAT COULD BE DAMAGED BY THESE TYPES OF WINDS SHOULD BE SECURED...AS WELL ANY OTHER OUTDOOR ITEMS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ VAZ003-004-WVZ033-034-011815- /O.UPG.KRLX.HW.A.0001.000000T0000Z-061201T2300Z/ /O.EXB.KRLX.WI.Y.0009.061201T1200Z-061201T2200Z/ DICKENSON-BUCHANAN-MCDOWELL-WYOMING- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH... GARY...WAR...MULLENS...OCEANA...PINEVILLE 506 AM EST FRI DEC 1 2006 ...WIND ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH THE OHIO VALLEY TODAY...PUSHING A STRONG COLD FRONT ACROSS THE FORECAST AREA. ALONG AND BEHIND THIS COLD FRONT...VERY STRONG WIND GUST OF 40 TO 50 MPH ARE POSSIBLE...AS MUCH COLDER AIR PUSHES INTO THE REGION. WINDS GUST COULD BE STRONGER ALONG RIDGE LINES...ESPECIALLY THOSE ABOVE 2500 FT. ANY HOLIDAY DECORATIONS THAT COULD BE DAMAGED BY THESE TYPES OF WINDS SHOULD BE SECURED...AS WELL ANY OTHER OUTDOOR ITEMS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KYZ101>103-105-OHZ086-087-WVZ005>008-013>016-018-024>029-011815- /O.EXT.KRLX.WI.Y.0009.061201T1200Z-061201T2200Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-GALLIA-LAWRENCE OH-WAYNE-CABELL- MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE-CALHOUN-MINGO-LOGAN- BOONE-CLAY-BRAXTON-GILMER- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...GALLIPOLIS...IRONTON... SOUTH POINT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...HARTS... ALUM CREEK...HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SAINT ALBANS...SPENCER...GRANTSVILLE... WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...CLAY... SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE 506 AM EST FRI DEC 1 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH THE OHIO VALLEY TODAY...PUSHING A STRONG COLD FRONT ACROSS THE FORECAST AREA. ALONG AND BEHIND THIS COLD FRONT...VERY STRONG WIND GUST OF 40 TO 50 MPH ARE POSSIBLE...AS MUCH COLDER AIR PUSHES INTO THE REGION. ANY HOLIDAY DECORATIONS THAT COULD BE DAMAGED BY THESE TYPES OF WINDS SHOULD BE SECURED...AS WELL ANY OTHER OUTDOOR ITEMS. A WIND ADVISORY MEANS THAT WINDS COULD GUST INTO THE 40 TO 50 MPH RANGE. PREPARATIONS SHOULD BE MADE TO SECURE LOOSE OUTDOOR ITEMS... INCLUDING HOLIDAY DECORATIONS. WINDS MAY CAUSE CROSS WINDS...MAKING DRIVING MORE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$
000 WWUS71 KRLX 011744 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1244 PM EST FRI DEC 1 2006 OHZ066-067-075-076-083>085-WVZ009>011-017-019-020-030>032-038>040- 046-047-012200- /O.CON.KRLX.HW.W.0001.000000T0000Z-061201T2200Z/ PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-WOOD- PLEASANTS-TYLER-WIRT-RITCHIE-DODDRIDGE-LEWIS-HARRISON-TAYLOR- WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT... PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...ELIZABETH... HARRISVILLE...PENNSBORO...WEST UNION...WESTON...CLARKSBURG... BRIDGEPORT...GRAFTON...WEBSTER SPRINGS...BUCKHANNON...PHILIPPI... BELINGTON...MARLINTON...ELKINS 1244 PM EST FRI DEC 1 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. COLDER AIR WILL NOW RUSH OUR WAY THIS AFTERNOON. GUSTS OF 40 TO 50 MPH WILL BE COMMON...WITH A POSSIBLE GUST TO 60 MPH. SECURE ANY LOOSE LIGHTWEIGHT OUTDOOR ITEMS. CONSTRUCTION SITES ARE ALSO VULNERABLE LOCATIONS. HIGH PROFILE VEHICLES WILL EXPERIENCE STRONG CROSS WINDS ON HIGHWAYS. ALSO...BE ALERT FOR DEBRIS ON ROADS. POWER OUTAGES OR POWER INTERRUPTIONS ARE ALSO POSSIBLE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. $$ KYZ101>103-105-OHZ086-087-VAZ003-004-WVZ005>008-013>016-018- 024>029-033>037-012200- /O.CON.KRLX.WI.Y.0009.000000T0000Z-061201T2200Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-GALLIA-LAWRENCE OH-DICKENSON- BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA- ROANE-CALHOUN-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-MCDOWELL- WYOMING-RALEIGH-FAYETTE-NICHOLAS- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...GALLIPOLIS...IRONTON... SOUTH POINT...CLINTWOOD...GRUNDY...VANSANT...KENOVA...CEREDO... WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD... RIPLEY...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...HURRICANE... CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...SPENCER... GRANTSVILLE...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WELCH... GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL... FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE 1244 PM EST FRI DEC 1 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. COLDER AIR WILL NOW RUSH OUR WAY THIS AFTERNOON. GUSTS OF 40 TO 50 MPH WILL BE COMMON. SECURE ANY LOOSE LIGHTWEIGHT OUTDOOR ITEMS. CONSTRUCTION SITES ARE ALSO VULNERABLE LOCATIONS. HIGH PROFILE VEHICLES COULD EXPERIENCE STRONG CROSS WINDS ON HIGHWAYS. ALSO BE ALERT FOR DEBRIS ON ROADS. POWER OUTAGES OR POWER INTERRUPTIONS ARE ALSO POSSIBLE. $$ KB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Nov 30, 2:54 PM EST, 34 minutes earlier.
Area forecast discussion, Nov 30, 2:54 PM EST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
254 PM EST THU NOV 30 2006
.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
BASING FORECAST ON FRONT JUST W OF HTS AT 12Z THEN PKB-E OF CRW-
BKW BY 15Z AND E OF EKN BY 18Z. THIS IS QUICKER THAN NAM SOLUTION.
TEMPERATURES MAY DROP OFF THIS EVENING THEN RISE AFTER 05Z.
HAVE THUNDER MENTIONED PRECEDING AND ALONG THE FRONT...THEN DRY
OUT THE SOUTHERN COUNTIES DURING THE AFTERNOON...FASTER THAN WE HAD
PREVIOUSLY. THE FAST FLOW IS NOT ONLY CAUSING THE WIND CONCERN BUT
WILL ALSO DRY US OUT QUICKLY. MAY SEE A SLIGHT MINIMUM IN CLOUDS
DURING AFTERNOON BEFORE INCREASING AGAIN LATE IN THE DAY AS LOW
LEVELS CONTINUE TO COOL.
HAVE EXTENDED THE EXISTING HIGH WIND WATCH - THAT WAS IN THE
MOUNTAINOUS COUNTIES - TO INCLUDE SOME COUNTIES IN SE OHIO...BUT
NOT CONFIDENT ENOUGH YET TO POST A WARNING. THAT WILL BE EVALUATED
OVERNIGHT. IN THE OTHER COUNTIES...POSTED A WIND ADVISORY FOR FRIDAY.
DESPITE THE LOW PRESSURE NOT DEEPENING AS QUICKLY...THE RAPIDLY COOLING
ALOFT (850 TEMPS FROM +10 TO -8 IN 12 HOURS) AND THE MOMENTUM TRANSFER
TO THE SURFACE STILL HAS US CONCERNED. GUSTS AOA 40 KNOTS LIKELY BUT
50 KNOTS IS STILL DEBATABLE. THE LACK OF A TREE LEAF CANOPY MAY
ALSO HELP THE WIND REACH THE GROUND.
CHALLENGING TEMP TRACE FOR THURSDAY...WAS DONE BY HAND...COLD AIR
COMES IN AT SW COUNTIES AND W COUNTIES FIRST...DID GO ABOVE GUIDANCE
TEMPS FROM CRW EAST ON MAX T...AND SPLIT DIFF BETWEEN MOS TEMPS AND
NAM/GFS 2M TEMPS. EVEN WITH CLOUDS...SPOTS JUST AHEAD OF FRONT TODAY
HAD NO PROBLEM TOUCHING 70F BEFORE PASSAGE.
MOISTURE CLEARS OUT FAST EVEN ACROSS HIGHLANDS...AND WITH NOT THE
THE GREATEST INVERSION HEIGHT OR WIND DIRECTION...NOT EXPECTING MUCH
OF AN UPSLOPE EVENT IN THE MOUNTAINS. MAYBE AROUND AN INCH AT SNO.
DRY AIR MIXES DOWN LATE FRIDAY NIGHT FOR SATURDAY...MAKING FOR A
NICE DAY...BUT BACK TO REALITY WITH MAX T IN THE 40S. SEVERELY
UNDERCUT GUIDANCE DEWPOINTS SAT AFTERNOON...CONSIDERING LOW TO MID
TEEN DEWPOINTS IN COLD AIR...MOS BUSTING BY 5-15F DEGREES IN THE
COLD AIR TODAY. THUS...DID UNDERCUT GUIDANCE AGAIN FOR MINS SAT
NIGHT...WITH SOME HIGH CLDS MOVING IN LATE WITH H5 JET MAX THROUGH
SE OHIO. MOISTURE COMES BACK ON SUNDAY...BUT MAY HAVE BEEN TOO HIGH
WITH SKY COVER...CONSIDERING THAT THE OP GFS HAS THE DEEPEST TROUGH
AND COLDEST H85 TEMPS IN COMPARISON TO ALL OTHER MODELS. THINK GFS
IS TOO AGGRESSIVE WITH THIS TROUGH...SMASHING DOWN WHATS LEFT OF THE
SE RIDGE TOO FAST. ECMWF AND ENSEMBLES ARE FLATTER. THUS...ANY WX
WITH THIS SYSTEM MAY PASS SAFELY TO THE NORTH...BUT DID INCLUDE SLT
CHC POPS FOR SW- THROUGH SE OHIO AND INTO THE MTNS BY MONDAY AT 12Z.
&&
.PREV DISCUSSION...
/ISSUED 116 PM EST THU NOV 30 2006/
AVIATION...
MAIN VARIATION FROM PREVIOUS TAFS WAS TO BRING LOWER CEILINGS INTO
SE WV INCLUDING BKW VCNTY DUE TO S AND SE LOW LVL FLOW. CEILINGS COULD
COME DOWN TO NEAR 1 THSD FT 00Z-12Z BEFORE LIFTING BRIEFLY PRIOR TO
FRONTAL PASSAGE. OTHERWISE...MOST CEILINGS 4 TO 8 THSD FT BKN TO OVC
IN SCT SHOWERS THRU 06Z. SOME T POSSIBLE BY 12Z HTS VCNTY.
HAVE FRONT PKB-BKW LINE AROUND 15Z THEN E OF EKN BY 18Z.
BRIEF GUSTY SQUALL LINE POSSIBLE ALONG FRONT. SURFACE GUSTS THE
GREATEST WITH FROPA AND FOR 3 TO 6 HOURS AFTER FROPA. CEILINGS LOWERING
INTO THE 1 TO 2 THSD FT RANGE WITH FRONT...THEN LIFTING HTS VCNTY BY
15Z AND CRW BY 18Z.
PREV DISCUSSION...
/ISSUED 1257 PM EST THU NOV 30 2006/
LONG TERM /MONDAY THROUGH THURSDAY/...
LARGE SCALE TROUGH IN PLACE OVER THE NORTHEASTERN UNITED STATES
THROUGH THE FORECAST PERIOD WILL KEEP TEMPERATURES AT MORE
SEASONABLE LEVELS FOR THIS TIME OF YEAR. A SERIES OF SHORTWAVES ARE
EXPECTED TO RIDE THROUGH TROUGH...WITH VARIOUS DIFFERENCES IN TIMING
NOTED IN THE MODELS. HOWEVER...MOST OF THE ACTIVITY SHOULD REMAIN
NORTH OF THE AREA...KEEPING US UNDER A NEARLY ZONAL FLOW ALOFT.
WEST TO NORTHWESTERLY FLOW ON MONDAY WILL HELP GENERATE A FEW
UPSLOPE SNOW SHOWERS. FLOW TRAJECTORIES DO NOT REALLY FAVOR MUCH
DEVELOPMENT THOUGH SO WILL KEEP POPS ISOLD.
BY DAY 5 AND 6...A CLIPPER MAY HELP REINFORCE COOL CONTINENTAL
AIRMASS OVERHEAD WITH A COLD FRONTAL PASSAGE. MODELS SHOW A WIDE
VARIANCE IN HOW THEY ARE HANDLING RIDGE DEVELOPMENT OVER THE
WESTERN US...WHICH IN TURN WILL AFFECT STORM TRACKS IN THE MID
ATLANTIC REGION. MOISTURE NONETHELESS IS A BIT LIMITED. DUE TO
UNCERTAINTY IN THE MODELS FOR DAY 5 THROUGH 7 ...HAVE OPTED TO
KEEP POPS AT OR NEAR HPC GUIDANCE FOR CONSISTENCY SAKE. CURRENT
THINKING IS FLAT TROUGH WITH CLOSE TO ZONAL FLOW OVER THE MID
ATLANTIC WILL REMAIN IN PLACE INTO DAY 7...WHICH IS CLOSE TO THE
ECMWF SOLUTION. FOR TEMPERATURES...ALSO STAYED CLOSE TO HPC
GUIDANCE WITH ONLY MINOR ADJUSTMENTS.
PREV DISCUSSION...
/ISSUED 1114 AM EST THU NOV 30 2006/
SHORT TERM /REST OF TODAY THROUGH TONIGHT/...
JUST WEAK DISTURBANCES IN SW FLOW ALOFT TODAY AND TONIGHT...SO
STILL THINK WE COULD SEE SOME SUN THIS AFTERNOON...MAINLY IN WESTERN
LOWLAND COUNTIES. THUS RAISED MAX TEMP A FEW IN THE SOUTHERN
LOWLANDS.
NO BIG CHANGES AS THIS POINT FOR TONIGHT. MAY TRY TO DELAY HIGHER
POPS DURING THE LATE NIGHT. NEED TO DIGEST MORE GUIDANCE BEFORE THOSE
CHANGES.
CONTINUED HIGH WIND WATCH IN MOUNTAINOUS COUNTIES.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WIND ADVISORY FOR WVZ005>011-013>020-024>032-039-040 FROM 6 AM
FRIDAY TO 5 PM FRIDAY.
...HIGH WIND WATCH FOR WVZ033-034 FROM 4 AM FRIDAY TO 6 PM FRIDAY.
...HIGH WIND WATCH FOR WVZ035>038-046-047 FROM 7 AM FRIDAY TO 6
PM FRIDAY.
OH...HIGH WIND WATCH FOR OHZ066-067-075-076-084 FROM 7 AM FRIDAY TO
6 PM FRIDAY.
...WIND ADVISORY FOR OHZ083-085>087 FROM 6 AM FRIDAY TO 5 PM
FRIDAY.
KY...WIND ADVISORY FOR KYZ101>103-105 FROM 6 AM FRIDAY TO 5 PM
FRIDAY.
VA...HIGH WIND WATCH FOR VAZ003-004 FROM 4 AM FRIDAY TO 6 PM FRIDAY.
&&
SHORT TERM...KTB/KMHazardous weather outlook, Nov 30, 5:23 AM EST, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 523 AM EST THU NOV 30 2006 VAZ003-004-WVZ033>038-046-047-011030- DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- WEBSTER-POCAHONTAS-RANDOLPH- 523 AM EST THU NOV 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HIGH WIND WATCH LATE TONIGHT AND FRIDAY...WITH WIND GUSTS IN EXCESS OF 60 MPH POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020- 024>032-039-040-011030- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER- LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR- 523 AM EST THU NOV 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY GUSTY WINDS IN EXCESS OF 50 MPH POSSIBLE FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 3:56 AM EST | High Wind Watch | RLX | McDowell, Wyoming | 25 hr |
Nearby
Wind Advisories in West Virginia, 2006Wind Advisories in Ohio, 2006Wind Advisories in Kentucky, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.